Alert archive / Missouri / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 7, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Mar 26, 2000, 2:18 PM CST for Atchison County, Missouri. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Mar 26, 2000, 2:18 PM CST (20:18 UTC)
- Expired
- Mar 26, 2000, 3:00 PM CST
- In force
- 42 min
- Issued by
- NWS Kansas City, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Atchison County, MO
The radar
The Omaha radar (KOAX), 127 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 26, 2:25 PM CST | Hail 0.75 | Tarkio, MO |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 8.3 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1828 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 198 m²/s²
- 0-3 km storm-relative helicity
- 220 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KEAX 262020 SVRMCI MOC005-262100- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 218 PM CST SUN MAR 26 2000 THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ATCHISON COUNTY IN NORTHWEST MISSOURI * UNTIL 300 PM CST * AT 218 PM CST...WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER TARKIO...OR 7 MILES EAST OF ROCKPORT...MOVING EAST AT 30 MPH. THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE QUARTER SIZE HAIL...AND WINDS IN EXCESS OF 60 MPH. FOR YOUR SAFETY...MOVE INDOORS AND STAY AWAY FROM WINDOWS. REMEMBER...LIGHTNING IS A THREAT FROM ALL bTHUNDERSTORMS. HEAVY RAINS CAN CAUSE LOCALIZED FLOODING OF LOW LYING AREAS. LAT...LON 4056 9546 4039 9553 4027 9519 4054 9522
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 2:15 PM CST, 3 minutes earlier.
Area forecast discussion, Mar 26, 2:15 PM CST, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 215 PM CST SUN MAR 26 2000 MAIN CONCERN IS WHEN PRECIP WILL END THIS EVE. TSTM ACTVTY WL END WITH FROPA SO WL LV PRECIP OUT OF NW AND W ZNS AND LV CHC TSTMS ERN AND SE ZNS THIS EVE. WL CARRY WATCH HDLINE IN ZNS EVEN THO IT EXPIRES AT BGNG OF FCST PD. SOME OF THE SVR ACTVTY MAY LAST INTO EVE PD IN ERN ZNS. AFT THAT CLEARING AND COOLER TNGT. WL GO NR GUIDANCE. ALL MODELS IN GOOD AGREEMENT THRU 48 HOURS. DRY UNTIL WED. GUID MAXS LOOK OK...MINS MAY BE A BIT ON THE WRM SIDE. MUCH MODEL DISAGREEMENT FOR LAST HALF OF WK. THRFR WL NOT CHNG CURRENT EXTENDED. WIL PUT IN CHC OF PRECIP ON SAT...BUT THIS IS FAR FROM A SURE THING. .EAX...NONE. MAXIMUK
In the hours before
Special weather statement, Mar 26, 1:00 PM CST, 1 hour 18 minutes before
KSZ057-103>105-MOZ028-029-037-043-271200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 100 PM CST SUN MAR 26 2000 ...SEVERE THUNDERSTORM WATCH UNTIL 6 PM FOR EASTERN KANSAS AND WESTERN MISSOURI... FORECAST: THERE WILL BE A CHANCE OF THUNDERSTORMS DEVELOPING ACROSS WESTERN MISSOURI AND NORTHEAST KANSAS THIS AFTERNOON. BY EARLY EVENING...THE THREAT OF THUNDERSTORMS WILL HAVE MOVED AS FAR SOUTH AND EAST AS A KIRKSVILLE...SEDALIA...TO CLINTON LINE. A FEW STORMS MAY BECOME SEVERE ACROSS EASTERN KANSAS AND WESTERN MISSOURI ...EAST OF AN ATCHISON KANSAS TO OSAWOTOMIE KANSAS AND WEST OF SEDALIA TO PLATTSBURG MISSOURI LINE. THE KANSAS CITY METRO AREA IS INCLUDED IN THIS AREA. THE MAIN THREAT FROM THESE STORMS WOULD BE DAMAGING WINDS AND HAIL. EMERGENCY MANAGERS WILL NEED TO MONITOR THE SITUATION THIS AFTERNOON...TO SEE WHEN AND WHERE THUNDERSTORMS DEVELOP. DISCUSSION: A COLD FRONT APPROACHING FROM THE NORTHWEST...WILL BE MOVING INTO NORTHWEST MISSOURI AND NORTHEAST KANSAS BY EARLY AFTERNOON. IT WILL MOVE QUICKLY TO THE SOUTHEAST...AND SHOULD BE ENTERING SOUTHEAST MISSOURI BY MIDNIGHT. FOR STORMS TO DEVELOP...MOISTURE AT THE LOWER LEVELS WILL HAVE TO BE DRAWN NORTHWARD AHEAD OF THE FRONT. THOUGH MOISTURE IS LIMITED...COLD AIR IN THE UPPER ATMOSPHERE WILL HELP THUNDERSTORM DEVELOPMENT. THE MOST UNSTABLE PORTION OF THE FRONT SHOULD BE IN AREAS SOUTH OF A KANSAS CITY TO SEDALIA LINE. SF
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 2:33 PM CST | Severe Thunderstorm Warning | EAX | Nodaway | 57 min |
| Mar 26, 3:01 PM CST | Severe Thunderstorm Warning | EAX | Holt | 44 min |
| Mar 26, 3:39 PM CST | Severe Thunderstorm Warning | EAX | Platte | 51 min |
| Mar 26, 3:44 PM CST | Severe Thunderstorm Warning | EAX | Macon | 46 min |
| Mar 26, 3:50 PM CST | Severe Thunderstorm Warning | EAX | Caldwell, Daviess, DeKalb | 40 min |
| Mar 26, 3:50 PM CST | Severe Thunderstorm Warning | EAX | Clinton | 40 min |
| Mar 26, 4:03 PM CST | Severe Thunderstorm Warning | EAX | Clay, Jackson | 42 min |
| Mar 26, 4:13 PM CST | Severe Thunderstorm Warning | EAX | Livingston | 47 min |
| Mar 26, 4:34 PM CST | Severe Thunderstorm Warning | EAX | Cass, Johnson, Lafayette | 41 min |
| Mar 26, 4:34 PM CST | Severe Thunderstorm Warning | EAX | Caldwell, Carroll, Ray | 41 min |
| Mar 26, 4:47 PM CST | Severe Thunderstorm Warning | EAX | Jackson | 43 min |
| Mar 26, 5:00 PM CST | Severe Thunderstorm Warning | EAX | Pettis, Saline | 45 min |
| Mar 26, 5:11 PM CST | Severe Thunderstorm Warning | EAX | Cass, Johnson, Lafayette | 49 min |
| Mar 26, 5:14 PM CST | Severe Thunderstorm Warning | EAX | Carroll | 46 min |
| Mar 26, 5:29 PM CST | Severe Thunderstorm Warning | EAX | Chariton | 46 min |
| Mar 26, 5:45 PM CST | Severe Thunderstorm Warning | EAX | Henry, Johnson | 60 min |
| Mar 26, 5:50 PM CST | Severe Thunderstorm Warning | EAX | Pettis | 55 min |
| Mar 26, 5:54 PM CST | Severe Thunderstorm Warning | EAX | Cooper, Howard | 51 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.